Format

Send to

Choose Destination
Am J Ophthalmol. 1998 Sep;126(3):476-7.

Pupil-sparing third nerve palsy associated with sildenafil citrate (Viagra).

Author information

1
Department of Ophthalmology and Visual Sciences, Vanderbilt University School of Medicine, Nashville, Tennessee, USA.

Abstract

PURPOSE:

To report unilateral pupil-sparing third nerve palsy after use of sildenafil citrate (Viagra).

METHOD:

Case report.

RESULTS:

A 56-year-old man with a history of tobacco abuse was treated for erectile dysfunction. Viagra, 50 mg, was taken once without adverse effect. Three weeks later, the patient took a second dose of Viagra (50 mg); 36 hours later he experienced a complete pupil-sparing third nerve palsy. Erythrocyte sedimentation rate, blood glucose level, magnetic resonance imaging, and magnetic resonance angiography were normal.

CONCLUSION:

In a patient with microvascular disease, use of sildenafil may be associated with pupil-sparing third nerve palsy.

PMID:
9744392
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center